MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, EXTRA LARGE CURL ELECTRODE SPACI; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, EXTRA LARGE CURL ELECTRODE SPACI; CATHETER, STEERABLE
Model Number 401915
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturing reference: 9680001-2018-00105, 2182269-2018-00092, 3005334138-2018-00209, 3008452825-2018-00237.During a wide area circumferential atrial fibrillation ablation procedure a cardiac perforation occurred.Following dual transseptal access and pulmonary vein ablation a perforation was diagnosed via an ultrasound catheter.A pericardiocentesis was performed to stabilize the patient.The ablation procedure was continued with no further adverse patient consequences.There were no performance issues with any abbott device.

Brand Name
LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DECAPOLAR, EXTRA LARGE CURL ELECTRODE SPACI
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key7698116
Report Number2182269-2018-00091
Device Sequence Number13733200
Product Code DRA
UDI-Device Identifier05414734202572
UDI-Public05414734202572
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K913940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number401915
Device Catalogue Number401915
Device Lot Number6405152
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS¿ NXT STEERABLE INTRODUCER; BAYLIS TRANSSEPTAL NEEDLE; BOSTON SCIENTIFIC POLARIS X; REFLEXION¿ SPIRAL CATHETER; STRYKER ULTRASOUND CATHETER; SWARTZ¿ BRAIDED INTRODUCER; TACTICATH¿ ABLATION CATHETER
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient Weight91